Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 26, 2018, 3:13 AM CST for 5 counties in Oklahoma. It took effect at Jan 26, 2018, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2018, 3:13 AM CST (09:13 UTC)
- In effect from
- Jan 26, 2018, 11:00 AM CST
- Expired
- Jan 26, 2018, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2973 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974 WWUS84 KOUN 260913 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 313 AM CST Fri Jan 26 2018 ...Critical fire weather conditions expected today across parts of far western and northwestern Oklahoma... .The combination of very dry air, breezy to windy conditions, and warm temperatures will create critical fire weather conditions today across parts of far western and northwestern Oklahoma. OKZ004-005-009-010-014-262230- /O.NEW.KOUN.FW.W.0003.180126T1700Z-180127T0300Z/ Harper-Woods-Ellis-Woodward-Roger Mills- 313 AM CST Fri Jan 26 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF FAR WESTERN AND NORTHWESTERN OKLAHOMA... * TIMING...Between 11 am this morning and 9 pm this evening. * WINDS...West to southwest 15 to 30 mph with gusts up to 40 mph. A wind shift to the northwest will occur after 3 pm this afternoon. * RELATIVE HUMIDITY...Minimum 10 to 20 percent. * TEMPERATURES...Highs 65 to 72 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MBS
2 follow-up statements
647 WWUS84 KOUN 262158 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 358 PM CST Fri Jan 26 2018 ...Critical fire weather conditions to continue into this evening across parts of northwestern Oklahoma... OKZ004-005-009-010-014-270300- /O.CON.KOUN.FW.W.0003.000000T0000Z-180127T0300Z/ Harper-Woods-Ellis-Woodward-Roger Mills- 358 PM CST Fri Jan 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR PARTS OF FAR WESTERN AND NORTHWESTERN OKLAHOMA... * TIMING...Through 9 pm this evening. * WINDS...West to southwest 15 to 20 mph with gusts up to 25 mph. A wind shift to the northwest will occur late afternoon into this evening. * RELATIVE HUMIDITY...Minimum 10 to 20 percent. * TEMPERATURES...Highs 65 to 72 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Mahale
103 WWUS84 KOUN 270301 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 901 PM CST Fri Jan 26 2018 OKZ004-005-009-010-014-270415- /O.EXP.KOUN.FW.W.0003.000000T0000Z-180127T0300Z/ Harper-Woods-Ellis-Woodward-Roger Mills- 901 PM CST Fri Jan 26 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWEST OKLAHOMA... Wind speeds have decreased to below 20 mph sustain, and relative humidity is now well above 20 percent. Therefore, the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 25, 11:53 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 25, 11:53 PM CST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Norman OK 1153 PM CST Thu Jan 25 2018 ...Aviation Discussion... && .AVIATION... For the 06z TAFs: Latest observations show VFR stratus across much of southern Oklahoma and north Texas. This should lower later tonight and MVFR ceilings were retained for OKC/OUN/SPS/LAW. We added MVFR ceilings at CSM and HBR as well, but this is a bit more conditional as these sites are expected to be near the western edge of the stratus. Stratus should lift and/or clear by late morning, but the latest set of TAFs may still be too optimistic for some. It's possible that MVFR stratus could last an hour or two longer than currently indicated. Gusty south-southwest winds will continue with gusts peaking during the warmest part of the day. As a cold front nears, winds will decrease and veer slightly. Following the front this coming evening, gusty northwest winds are expected. Light rain has now moved east of OKC/OUN. On the northern edge of the band of rain a few sprinkles may occur at PNC, but precipitation will not be heavy enough for visibility reduction and ceilings are expected to remain VFR through early tonight and likely beyond. There is a low probability of MVFR stratus at PNC during the morning, but the chance is too low to include at this time. Current thinking is that the lower stratus should stay south of PNC. && .PREV DISCUSSION... /issued 846 PM CST Thu Jan 25 2018/ UPDATE... Increased PoPs and dewpoints slightly across SE OK. Also, allowing Red Flag to expire. See discussion below. DISCUSSION... A narrow line of elevated showers associated with the mid level shortwave trough continues to progress eastward tonight over SW OK and north TX. Increased PoPs ever so slightly in a narrow band, but very little precip is reaching the ground and lightning is nonexistent. Dewpoints within this band have also increased but remain fairly low elsewhere. Winds will remain a bit elevated overnight as a more significant mid to upper trough enters the Rockies through the early morning hours. However, wind speeds are low enough to allow the Red Flag Warning to expire. All updated products will be sent shortly. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 62 45 61 38 / 0 20 0 30 Hobart OK 63 43 65 34 / 0 20 0 10 Wichita Falls TX 66 45 66 43 / 0 30 0 30 Gage OK 64 38 66 27 / 0 0 0 0 Ponca City OK 65 44 63 32 / 0 0 0 20 Durant OK 64 44 57 49 / 0 20 10 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/12
Hazardous weather outlook, Jan 25, 9:55 PM CST, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 955 PM CST Thu Jan 25 2018 OKZ004>048-050>052-TXZ083>090-270400- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 955 PM CST Thu Jan 25 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated, non-severe thunderstorms will be possible tonight across central and southern Oklahoma, and north Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Fire Weather... Elevated conditions are expected each afternoon through next Monday due to above average temperatures, low humidities, and drought conditions. Near-Critical to Critical conditions are possible next Tuesday as southerly winds increase. .Thunderstorms... Isolated, non-severe thunderstorms will be possible Friday night, primarily across southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Nearby
Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.